MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC ON-X AORTIC HEART VALVE WITH ANATOMIC SEWING RING AND EXTENDER HOLDER - 19MM; MECHANICAL HEART VALVE

ON-X LIFE TECHNOLOGIES, INC ON-X AORTIC HEART VALVE WITH ANATOMIC SEWING RING AND EXTENDER HOLDER - 19MM; MECHANICAL HEART VALVE
Model Number ONXANE-19
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aortic Insufficiency (1715); Pseudoaneurysm (2605)
Date of Event 05/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In 2016, on-x technologies incorporated (on-x) became a wholly owned subsidiary of cryolife, inc.(cryolife).A retrospective review of the on-x complaint system was performed to identify any areas requiring additional action and to appropriately assimilate the on-x process into the cryolife quality management system.In an abundance of caution, this mdr is being reported to satisfy regulatory reporting obligations.Pvl is a known, but relatively rare, complication of prosthetic valve implantation.In a 10-year experience at a single center, 428 on-x implants (264 aortic and 164 mitral) resulted in two cases of pvl, both considered minor and requiring no intervention [tossios 2007].In a european multicenter study, out of 691 patients followed for a median of 5.5 years and up to 12.6 years, there were 4 observed late incidents of pvl in the aortic position, 12 in the mitral, and 4 double valve cases [chambers 2013].In a usa multicenter study with 142 aortic and 142 mitral cases followed for a mean of 4.5 years, only one case of late pvl (in the aortic position) was observed and it was repaired on re-operation [mcnicholas 2006].Pvl can result from three primary conditions: necrosed annular tissue, most commonly due to endocarditis, dehiscence of the sewing cuff (that is, the stitching was compromised), or improperly seated at surgery.Without examination of this particular valve or the echocardiography, there is a degree of speculation required to ascertain the origin of this particular pvl and resultant ai.The on-x 614 heart valve design fmea 940816 01 rev s thoroughly identifies the process and product hazards for approved indications.Each individual hazard is mitigated and reduced as low as possible by design and process.Post production residual risk is communicated in the product's labeling and instruction for use (ifu).Pvl is a known complication of prosthetic valve implantation.Without return of the valve, a specific risk cannot be identified.However, pvl is a monitored event and is assessed in the bi-annual risk assessment for the on-x heart valve.
 
Event or Problem Description
The patient received the on-x aortic heart valve with anatomic sewing ring and extender holder - 19mm in (b)(6) 2016 due to severe ai (asymptomatic).She returned for hip replacement work when a new murmur and an x-ray showed some pneumoperitoneum.Echo showed sever ai (valve dehiscence) and likely a ventricular septal defect (v.Sinus of valsalva aneurysm with rupture into the rv) with ef 55%, depressed lv function, depressed rv function.There was no evidence of infection.A secondary sternotomy, removal of the previously placed on-x aortic valve, repair (patch) subaortic ventricular septal defect, and repair (patch) aortic pseudoaneurysm at the level of the aorticomitral confluence was performed.An on-x aortic heart valve with anatomic sewing ring - 21mm was implanted.

Brand Name
ON-X AORTIC HEART VALVE WITH ANATOMIC SEWING RING AND EXTENDER HOLDER - 19MM
Common Device Name
MECHANICAL HEART VALVE
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC
1300 e. anderson ln.
bldg b
austin TX 78752
MDR Report Key5967522
Report Number1649833-2016-00017
Device Sequence Number681819
Product Code LWQ
UDI-Device Identifier00851788001648
UDI-Public00851788001648
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/12/2019
Device Model NumberONXANE-19
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2016
Initial Report FDA Received Date09/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age53 YR
Patient Weight59